advertisement

Depression

Question
Posted by: Sharon Leane Stephen | 2020/02/08

Q.

Abusing anti-depressants, anti-psychotics and anxiety medication

My mother is taking Dopaquel, Clonazepam and Fluoxatine. She is abusing her medication and seems to be manipulating the system by getting medication from several hospital dispensaries. I have confiscated the medication after realising that she was over medicating herself by not following the recommended doses as advised by the dispensary. She is now going tthough withdrawal symptoms and is threatening to report me for abuse???

Expert's Reply

A.

Depression expert
- 2020/02/22

Hello Sharon,
It appears that she may have been abusing herself.  I can well understand your alarm and desire to help, but when anyone IS abusing such serious major drugs, it will be unpleasant and can be dangerous for them to just stop abruptly.
Now she really must be urgently assessed and treated by a specialist psychiatrist.  Someone has been sloppy with prescriptions if she was able to get them filled at different hospitals and pharmacies.  So get her to a good doctor ASAP.  It would also be useful for you to report to the pharmacies she was using that you suspect she was somehow manipulating the system and filling prescriptions at multiple pharmacies,  so they can check on this.
Dopaquel/Seroquel is used to treat schizophrenia, bipolar disorder and sometimes complex depressions. Clonazepam is a benzo tranquilizer,  used to treat epilepsy, sometimes panic disorder.  And fluoxetine is an antidepressant.
She needs to be expertly assessed, and a plan made for reducing the doses of all the drugs, assessing the underlying condition and why she needs any medication, and then a realistic plan made for the future.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.